Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1983, Volume 51, Issue 2

Structure of Tax Equilibria<403:SOTE>2.0.CO;2-9
p. 403-434

Gerard Fuchs, Roger Guesnerie

The paper considers a world in which one public good is financed by commodity taxes. It concentrates on the global study of the set of tax equilibria (corresponding to any possible taxation scheme). In particular conditions for "regularity" and connectedness of this set are exhibited. Consequences obtain both for the positive theory of tax incidence in general equilibrium (existence, continuity, uniqueness) and for normative theory ("regularity" of optimal solutions, algorithms of tax reform...).

Log In To View Full Content